Alert archive / Maine / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at Apr 29, 2009, 9:08 AM EDT. It took effect at Apr 29, 2009, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 9:08 AM EDT (13:08 UTC)
- In effect from
- Apr 29, 2009, 11:00 AM EDT
- Expired
- Apr 29, 2009, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCAR 291308 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 908 AM EDT WED APR 29 2009 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CAUSE DANGEROUS FIRE CONDITIONS TODAY... .WINDS BEHIND LAST NIGHTS COLD FRONT WILL BECOME VERY GUSTY TODAY. AS MUCH DRIER AIR MOVES INTO NORTHERN MAINE...RELATIVE HUMIDITY VALUES WILL DROP INTO THE TEENS TO LOWER 20S. THE LOW HUMIDITY AND GUSTY WINDS WILL COMBINE TO PRODUCE AN ENHANCED FIRE THREAT THIS AFTERNOON. MEZ001>006-010-011-015>017-029>032-292200- /O.NEW.KCAR.FW.W.0002.090429T1500Z-090429T2200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 908 AM EDT WED APR 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. NORTHWEST WINDS WILL INCREASE LATE THIS MORNING TO BETWEEN 15 AND 25 MPH...WITH GUSTS AS HIGH AS 35 MPH. AFTER RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 25 PERCENT. THESE FACTORS WILL COMBINE TO PRODUCE DANGEROUS FIRE CONDITIONS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ POHL
2 follow-up statements
000 WWUS81 KCAR 291854 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 254 PM EDT WED APR 29 2009 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CAUSE DANGEROUS FIRE CONDITIONS TODAY... .WINDS BEHIND LAST NIGHTS COLD FRONT WILL REMAIN VERY GUSTY FOR THE REST OF THE AFTERNOON. RELATIVE HUMIDITY VALUES IN THE TEENS WILL COMBINE WITH THE WINDS TO GENERATE DANGEROUS FIRE CONDITIONS. MEZ001>006-010-011-015>017-029>032-292200- /O.CON.KCAR.FW.W.0002.000000T0000Z-090429T2200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 254 PM EDT WED APR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. NORTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE 15 TO 25 PERCENT RANGE TO PRODUCE DANGEROUS FIRE CONDITIONS ACROSS THE REGION. WINDS ARE EXPECTED TO DIMINISH TOWARD SUNSET AS RELATIVE HUMIDITY VALUES BEGIN TO RECOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS81 KCAR 292141 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 541 PM EDT WED APR 29 2009 MEZ001>006-010-011-015>017-029>032-292245- /O.EXP.KCAR.FW.W.0002.000000T0000Z-090429T2200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 541 PM EDT WED APR 29 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AND RELATIVE HUMIDITIES ARE EXPECTED TO SLOWLY RISE ABOVE 40 PERCENT... THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. PLEASE MONITOR THE LATEST FIRE WEATHER PRODUCTS FOR POTENTIAL SPECIAL STATEMENTS OR FIRE HEADLINES FOR THURSDAY AFTERNOON... WHEN LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN. $$ VJN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:56 AM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 29, 3:56 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 356 AM EDT WED APR 29 2009 .SYNOPSIS... HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH THURSDAY. A FRONTAL SYSTEM WILL APPROACH THE AREA THURSDAY NIGHT INTO FRIDAY AND AFFECT THE AREA THROUGH SATURDAY. HIGH PRESSURE RETURNS SATURDAY NIGHT AND SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE DOMINATES THROUGH PERIOD WITH STRONG SUBSIDENCE. MAIN CONCERNS FOR THIS FORECAST ARE HIGH TEMPS IN SOUTHERN PART OF FA AND STRONG NW WINDS. WENT JUST ABOVE MOS GUIDANCE FOR TEMPS WEDS AS NORTHWESTERLY WINDS COULD ADD A BIT OF ADIABATIC WARMING AS OCCURRED WITH THE MORE WESTERLY WINDS YESTERDAY. EXPECT WINDS TO INCREASE AGAIN WITH HEATING EARLY TODAY BUT DECREASE DURING AFTERNOON AS HIGH PRESSURE BUILDS AND GRADIENT DECREASES. STRONGEST WINDS WILL BE IN THE NORTHERN AND EASTERN ZONES WHERE GUSTS OVER 30 MPH CAN BE EXPECTED. LOOKING FOR GOOD RADIATIONAL COOLING WEDS NIGHT AS RIDGE CRESTS OVER STATE BY EARLY MORNING. ADJUSTED TEMPS DOWN IN USUAL COLD SPOTS SUCH AS VAN BUREN, PRESQUE ISLE, HOULTON, ETC. WOULD NOT BE SURPRISED TO SEE ALLAGASH REGION READINGS NEAR 20F BY MORNING. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... CANADIAN HGH PRES IN PLACE TO START THE SHORT TERM PERIOD THU AM... THIS HGH PROGGED TO SLIDE SE OF THE FA BY THU AFTN SETTING THE STAGE FOR THE DVLPMNT OF AN INCRSGLY MILD AND MOIST SRLY FLOW TO OVRSPRD THE REGION LATE THU AND THU NGT IN THE RETURN FLOW BEHIND THE DEPARTING HGH AND AHEAD OF AN APPROACHING FRONTAL SYSTEM. WOULD XPCT THIS TO LEAD TO ANOTHER ROUND OF COASTAL FOG/STRATUS SOMETIME THU NGT W/ OVERRUNNING PRECIP SPREADING INTO WRN AND SWRN AREAS BY ERLY FRI. XPCT A RATHER DREARY BUT MILD DAY ON FRI AS OCLD FRONTAL SYSTEM APPROACHES FROM THE W/ MOST MODELS ADVERTISING THE BEST SLUG OF ISENTROPIC LIFT AND ASSOCIATED QPF TO HAVE MOVED E OF THE AREA BY FRI AFTN. SKIES SHOULD REMAIN MAINLY CLOUDY THO COULD BE SOME BRIGHTENING LATER FRI AFTN BEFORE THE MAIN OCLD FRONT PUSHES INTO THE FA FRI NGT... && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... OCLD FRONT FCST TO PUSH ACROSS THE FA FRI NGT THEN SLOWLY MOVE SE OF THE AREA ON SAT. MODELS ALL SEEM TO SUGGEST SOME WAVE ACTION ALONG THIS FRONT AND THIS SHOULD MAKE THE SE PROGRESS RATHER SLOW AND ALSO HELP TO KEEP POPS ON THE HGH SIDE...SPCLY SRN AREAS. BTH THE GFS AND ECMWF SUGGEST THIS FRONT FAR ENUF SE OF THE AREA BY LATE SAT TO LOWER POPS TO CHC BUT CONDS COULD REMAIN SOMEWHAT UNSETTLED SPCLY NRN AREAS THRU SUN AS A SERIES OF WEAK UPPER DISTURBANCES ARE FCST TO PASS JUST N OF THE AREA IN FAST WRLY CYCLONIC FLOW AROUND DEEP VORTEX PROGGED TO BE CNTRD OVR HUDSON BAY THRU SUN. SOME BRIEF IMPRVMNT PSBL MON BUT MODELS ARE QUICK TO BRING ANOTHER SYSTEM NE TOWARD THE AREA ON TUE... && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... NEAR TERM: VFR THROUGH THE PERIOD. NW WINDS WILL GUST UP TO 35 MPH THROUGH EARLY THIS AFTERNOON. SHORT TERM: VFR CONDS THU INTO THU EVE WILL GIVE WAY TO DETERIORATING CONDS LATER THU NGT/ERLY FRI FROM S TO N IN INCRSGLY MOIST SRLY FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM... IFR/MVFR CONDS SHOULD THEN PREVAIL ACROSS THE AREA FRI INTO SAT W/ IMPRVG CONDS LATER SAT AS A COLD FRONT PUSHES SE OF THE REGION. VFR CONDS THEN XPCTD SAT NGT AND SUN W/ PSBL MVFR ACROSS THE N AS A SERIES OF WEAK SHORT WAVES PASS JUST N OF THE STATE IN FAST CYCLONIC WRLY UPPER FLOW AROUND DEEP UPPER VORTEX CNTRD OVR HUDSON BAY... && .MARINE... NEAR TERM: SEAS WILL DIMINISH FROM 3 TO 4 FT TO 2 FEET OR LESS DURING THE PERIOD. NW WINDS WILL GRADUALLY DIMINISH LATER WEDS AS HIGH PRESSURE BUILDS OVER WATERS. SHORT TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA LVLS THRU THU NGT W/ SCA CONDS PSBL FRI INTO SAT AS A STRONG FRONTAL SYSTEM CROSSES THE WATERS... && .FIRE WEATHER... DESPITE YESTERDAYS COLD FRONT AND SCATTERED SHOWER ACTIVITY, CONDITIONS REMAIN GENERALLY DRY. DRY CANADIAN AIR MOVING INTO THE STATE THIS MORNING WILL PRODUCE RELATIVE HUMIDITIES WELL BELOW 40 PERCENT THIS AFTERNOON WITH GUSTY NORTHWEST WINDS REACHING NEAR 25 MPH IN THE SOUTH PART OF FA AND AS HIGH AS 35 MPH IN THE FAR NORTH. CONDITIONS WILL REMAIN DRY WITH LOW HUMIDITIES UNTIL LATER THURSDAY NIGHT ALTHOUGH WINDS WILL DIMINISH THIS AFTERNOON. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MWALKER SHORT TERM...KHW LONG TERM...KHW AVIATION...MWALKER MARINE...MWALKER/KHW FIRE WEATHER...MWALKER
Hazardous weather outlook, Apr 29, 4:00 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 400 AM EDT WED APR 29 2009 MEZ001>006-010-011-015>017-029>032-300800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 400 AM EDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-300800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 400 AM EDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MCW
Nearby
Red Flag Warnings in Maine, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.